Alert archive / California / High Wind Warnings in 2017
High Wind Warning 4, NWS Hanford, CA
NWS Hanford, CA issued this high wind warning at May 17, 2017, 8:45 AM PDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 17, 2017, 8:45 AM PDT (15:45 UTC)
- Expired
- May 17, 2017, 8:00 PM PDT
- In force
- 11 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
100 WWUS76 KHNX 171545 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 845 AM PDT Wed May 17 2017 CAZ095-098-099-172345- /O.UPG.KHNX.WI.Y.0021.000000T0000Z-170518T0500Z/ /O.NEW.KHNX.HW.W.0004.170517T1545Z-170518T0300Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 845 AM PDT Wed May 17 2017 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING... The National Weather Service in Hanford has issued a High Wind Warning, which is in effect until 8 PM PDT this evening. The Wind Advisory is no longer in effect. * WINDS...West 25 to 35 mph with gusts up to 65 mph. * TIMING...Through 8 pm this evening. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. Travel on area highways will hazardous due to strong cross winds. Drivers of high profile vehicles may want to delay travel today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ Dudley
2 follow-up statements
667 WWUS76 KHNX 172330 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 430 PM PDT Wed May 17 2017 CAZ095-098-099-180300- /O.CON.KHNX.HW.W.0004.000000T0000Z-170518T0300Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 430 PM PDT Wed May 17 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WINDS...Northwest 25 to 35 mph with gusts up to 65 mph. * TIMING...Through 8 pm this evening. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. Travel on area highways will be hazardous due to strong cross winds. Drivers of high profile vehicles may want to delay travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ Bean
838 WWUS76 KHNX 180305 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 805 PM PDT Wed May 17 2017 CAZ095-098-099-180415- /O.EXP.KHNX.HW.W.0004.000000T0000Z-170518T0300Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 805 PM PDT Wed May 17 2017 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING... Winds have decreased this evening and the high wind warning has been allowed to expire. Winds gusts up to to 40 mph may continue for the next few hours, but will continue to decrease overnight. $$ Bean
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this high wind warning went out at May 17, 3:14 AM PDT, 5 hours 31 minutes earlier.
Area forecast discussion, May 17, 3:14 AM PDT, 5 hours 31 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 314 AM PDT Wed May 17 2017 .SYNOPSIS...One last day of below normal temperatures before a warming trend Thursday into early next week. && .DISCUSSION...Upper level northwest flow continued to dominate the region overnight resulting in low clouds banking up against the east and south side of the valley...the Sierra Nevada...and surrounding foothills. Patchy light rain and drizzle was reported overnight...generally over the Sierra Nevada in Mariposa county and near Yosemite National Park. In fact...Yosemite Valley picked up 0.04 inches in the past 6 hours. These showers and drizzle are forecast to continue through the morning and even into the early afternoon hours. Dry weather is then forecast later this afternoon through the rest of the week. Windy conditions are expected to persist through the desert and Kern county mountains through this evening as surface pressure gradients remain strong with high pressure over the Eastern Pacific and low pressure over the desert southwest. Wind gusts in excess of 55 mph can be expected and may result in blowing dust and difficult driving conditions. Upper level high pressure over the Eastern Pacific will begin to nudge east toward the California coastline Thursday into the weekend resulting in a warming trend. The warmest days look to be Saturday through Monday...with daytime high temperatures between 8 and 12 degrees above normal for the middle of May. Given the above normal snow pack over the central and southern Sierra Nevada in combination with prolonged warm temperatures...expect rivers to be running cold...swift...and dangerous. Please use extreme caution around area rivers. Lastly...an upper level trough will shift south along the California coastline Sunday with a low forming off the southern California coast by Tuesday. This will bring a slight chance of thunderstorms to the Sierra Nevada each afternoon and early evening Sunday into the middle part of next week. There is still a lot of discrepancies with the medium range models on this feature...so confidence is low with regards to thunderstorms. Please continue to monitor the forecast for the latest information. && .AVIATION... Areas of mountain obcurations and isolated showers over the Sierra Nevada and Kern county mountains until 21z Wed. local IFR conditions will possible with any mountain shower. Strong gusty winds will continue across the Kern county mountains and desert through 03z Thu. Otherwise VFR conditions expected over the remainder of the Central CA interior during the next 24 hours. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is medium. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... Wind Advisory until 10 PM PDT this evening CAZ095-098-099. && public...Riley avn/fw...MV synopsis...Riley weather.gov/hanford
Nearby
High Wind Warnings in California, 2017Every high wind warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.